U.S. doctors online nowAsk doctors free
United Kingdom
A male asked:

My 12 year old son has been getting painful cramps in his hands and feet and occasionally his tongue. he has brittle asthma, nephrotic syndrome and is on a lot of medication, i've looked at the side effects but they do not mention cramps as one of them.

2 doctor answers3 doctors weighed in
Dr. Justin Alvey
Pediatrics 26 years experience
Get this checked out: This could be caused by a large number of things, but is not likely normal. Most likely, this is a symptoms of an electrolyte abnormality which is common in children with kidney disease. I would recommend that you get him in for evaluation.
Dr. Amrita Dosanjh
Pediatric Pulmonology 36 years experience
Mgt/workup: The use of bronchovdilators may be associated in particular with potassium level decrease, and this in turn can cause muscular spasm. I would suggest have a metabolic panel blood test with electrolytes,Calcium, Magnesium, BUN and CRT levels.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 5, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.